Some (non-)elimination results for curves in geometric structures

Tom 214 / 2011

Serge Randriambololona, Sergei Starchenko Fundamenta Mathematicae 214 (2011), 181-198 MSC: 03C10, 03C60, 14H50. DOI: 10.4064/fm214-2-5

Streszczenie

We show that the first order structure whose underlying universe is $\mathbb C$ and whose basic relations are all algebraic subsets of $\mathbb C^2$ does not have quantifier elimination. Since an algebraic subset of $\mathbb C ^2$ is either of dimension $\leq 1$ or has a complement of dimension $\leq 1$, one can restate the former result as a failure of quantifier elimination for planar complex algebraic curves. We then prove that removing the planarity hypothesis suffices to recover quantifier elimination: the structure with the universe $\mathbb C$ and a predicate for each algebraic subset of $\mathbb C^n$ of dimension $\leq 1$ has quantifier elimination.

Autorzy

  • Serge RandriambololonaDepartment of Mathematics
    The University of Western Ontario
    London, Ontario N6A 5B7, Canada
    e-mail
  • Sergei StarchenkoDepartment of Mathematics
    University of Notre Dame
    Notre Dame, IN 46556, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek